MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 3 / 14 MM; TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 3 / 14 MM; TIBIAL INSERT FIXED
Catalog Number 02.07.0314FUC
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2017 the (b)(6) performed a clinical evaluation and commented as follows: insert revision in tka 9 months after primary for joint instability.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.Batch review performed on 16 october 2017.Lot 146173: 30 items manufactured and released on 17 december 2014.Expiration date: 2019-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of laxity.The surgeon determined the soft tissue had stretched over time.The surgeon swapped a 14 mm uc insert for a 20 mm uc insert.The surgery was completed successfully.

Brand Name
GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 3 / 14 MM
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6957331
Report Number3005180920-2017-00589
Device Sequence Number11048100
Product Code JWH
UDI-Device Identifier07630030817236
UDI-Public07630030817236
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number02.07.0314FUC
Device Lot Number146173
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR